Alert archive / North Carolina / Beach Hazards Statements in 2014

Beach Hazards Statement 16, NWS Newport/Morehead City, NC

September 9, 2014

NWS Newport/Morehead City, NC issued this beach hazards statement at Sep 9, 2014, 4:20 PM EDT. It took effect at Sep 10, 2014, 8:00 AM EDT. It was in force for 36 hr.

The area

The counties it named.

The facts

Issued
Sep 9, 2014, 4:20 PM EDT (20:20 UTC)
In effect from
Sep 10, 2014, 8:00 AM EDT
Expired
Sep 11, 2014, 8:00 PM EDT
In force
36 hr
Issued by
NWS Newport/Morehead City, NC

The text

As transmitted, in the capitals the NWS used until 2016.

535 
WHUS42 KMHX 092020
CFWMHX

URGENT - IMMEDIATE BROADCAST REQUESTED
COASTAL HAZARD MESSAGE
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
420 PM EDT TUE SEP 9 2014

...STRONG RIP CURRENTS EXPECTED THROUGH WEDNESDAY EVENING NORTH OF
CAPE HATTERAS...

.LINGERING LARGE SWELL WITH A LONG PERIODICITY WILL LEAD TO A
HIGH THREAT OF RIP CURRENTS THROUGH WEDNESDAY EVENING.

NCZ103-100830-
/O.NEW.KMHX.BH.S.0016.140910T1200Z-140911T0000Z/
/O.CON.KMHX.BH.S.0015.000000T0000Z-140910T0000Z/
OUTER BANKS DARE-
420 PM EDT TUE SEP 9 2014

...BEACH HAZARDS STATEMENT REMAINS IN EFFECT THROUGH WEDNESDAY
EVENING...

THE NATIONAL WEATHER SERVICE IN NEWPORT/MOREHEAD CITY HAS ISSUED
A BEACH HAZARDS STATEMENT...WHICH IS IN EFFECT UNTIL WEDNESDAY
EVENING.

* HAZARDS...STRONG RIP CURRENTS.

* LOCATION...ALL OF OUTER BANKS DARE THROUGH THIS EVENING. HIGH
  RISK CONTINUES WEDNESDAY...NORTH OF CAPE HATTERAS.

* TIMING AND TIDES...THE MOST LIKELY TIME FOR DANGEROUS RIP
  CURRENTS IS A FEW HOURS EITHER SIDE OF LOW TIDE...WHICH OCCURS
  AROUND 3 PM WEDNESDAY AFTERNOON.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

RIP CURRENTS ARE POWERFUL CHANNELS OF WATER FLOWING QUICKLY AWAY
FROM SHORE...WHICH OCCUR MOST OFTEN AT LOW SPOTS OR BREAKS IN THE
SANDBAR AND IN THE VICINITY OF STRUCTURES SUCH AS GROINS...
JETTIES AND PIERS. HEED THE ADVICE OF LIFEGUARDS AND THE BEACH
PATROL. PAY ATTENTION TO FLAGS AND POSTED SIGNS POSTED NEAR BEACH
ACCESS POINTS AND LIFEGUARD STATIONS.

IF YOU BECOME CAUGHT IN A RIP CURRENT...DO NOT PANIC. REMAIN CALM
AND BEGIN TO SWIM PARALLEL TO SHORE. ONCE YOU ARE AWAY FROM THE
FORCE OF THE RIP CURRENT...BEGIN TO SWIM BACK TO THE BEACH. DO
NOT ATTEMPT TO SWIM DIRECTLY AGAINST A RIP CURRENT...SINCE IT CAN
EXHAUST AND EVEN KILL THE STRONGEST SWIMMER.

&&

$$

NCZ095-104-100000-
/O.CON.KMHX.BH.S.0015.000000T0000Z-140910T0000Z/
CARTERET-OUTER BANKS HYDE-
420 PM EDT TUE SEP 9 2014

...BEACH HAZARDS STATEMENT REMAINS IN EFFECT UNTIL 8 PM EDT THIS
EVENING...

* HAZARDS...STRONG RIP CURRENTS.

* LOCATION...OUTER BANKS BETWEEN HATTERAS INLET AND CAPE LOOKOUT.

* TIMING AND TIDES...THE MOST LIKELY TIME FOR DANGEROUS RIP 
  CURRENTS IS A FEW HOURS EITHER SIDE OF LOW TIDE...WHICH OCCURS 
  AROUND 2 PM THIS AFTERNOON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

RIP CURRENTS ARE POWERFUL CHANNELS OF WATER FLOWING QUICKLY AWAY
FROM SHORE...WHICH OCCUR MOST OFTEN AT LOW SPOTS OR BREAKS IN THE
SANDBAR AND IN THE VICINITY OF STRUCTURES SUCH AS GROINS...
JETTIES AND PIERS. HEED THE ADVICE OF LIFEGUARDS AND THE BEACH
PATROL. PAY ATTENTION TO FLAGS AND POSTED SIGNS POSTED NEAR BEACH
ACCESS POINTS AND LIFEGUARD STATIONS.

IF YOU BECOME CAUGHT IN A RIP CURRENT...DO NOT PANIC. REMAIN CALM
AND BEGIN TO SWIM PARALLEL TO SHORE. ONCE YOU ARE AWAY FROM THE
FORCE OF THE RIP CURRENT...BEGIN TO SWIM BACK TO THE BEACH. DO
NOT ATTEMPT TO SWIM DIRECTLY AGAINST A RIP CURRENT...SINCE IT CAN
EXHAUST AND EVEN KILL THE STRONGEST SWIMMER.

&&

$$

PLEASE VISIT THE FOLLOWING WEBSITE TO SHARE YOUR THOUGHTS ON THE
NEW RIP CURRENT HAZARD...

HTTP://WWW.WEATHER.GOV/SURVEY/NWS-SURVEY.PHP?CODE=RCVTECCHM
6 follow-up statements
255 
WHUS42 KMHX 100040
CFWMHX

URGENT - IMMEDIATE BROADCAST REQUESTED
COASTAL HAZARD MESSAGE
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
840 PM EDT TUE SEP 9 2014

...STRONG RIP CURRENTS EXPECTED THROUGH WEDNESDAY EVENING NORTH
OF CAPE HATTERAS...

.LINGERING LARGE SWELL WITH A LONG PERIODICITY WILL LEAD TO A
HIGH THREAT OF RIP CURRENTS THROUGH WEDNESDAY EVENING.

NCZ103-101245-
/O.CON.KMHX.BH.S.0016.140910T1200Z-140911T0000Z/
OUTER BANKS DARE-
840 PM EDT TUE SEP 9 2014

...BEACH HAZARDS STATEMENT REMAINS IN EFFECT THROUGH WEDNESDAY
EVENING NORTH OF CAPE HATTERAS ...

* HAZARDS...STRONG RIP CURRENTS.

* LOCATION...NORTH OF CAPE HATTERAS.

* TIMING AND TIDES...THE MOST LIKELY TIME FOR DANGEROUS RIP 
  CURRENTS IS A FEW HOURS EITHER SIDE OF LOW TIDE...WHICH OCCURS 
  AROUND 3 PM WEDNESDAY AFTERNOON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

RIP CURRENTS ARE POWERFUL CHANNELS OF WATER FLOWING QUICKLY AWAY
FROM SHORE...WHICH OCCUR MOST OFTEN AT LOW SPOTS OR BREAKS IN THE
SANDBAR AND IN THE VICINITY OF STRUCTURES SUCH AS GROINS...
JETTIES AND PIERS. HEED THE ADVICE OF LIFEGUARDS AND THE BEACH
PATROL. PAY ATTENTION TO FLAGS AND POSTED SIGNS POSTED NEAR BEACH
ACCESS POINTS AND LIFEGUARD STATIONS.

IF YOU BECOME CAUGHT IN A RIP CURRENT...DO NOT PANIC. REMAIN CALM
AND BEGIN TO SWIM PARALLEL TO SHORE. ONCE YOU ARE AWAY FROM THE
FORCE OF THE RIP CURRENT...BEGIN TO SWIM BACK TO THE BEACH. DO
NOT ATTEMPT TO SWIM DIRECTLY AGAINST A RIP CURRENT...SINCE IT CAN
EXHAUST AND EVEN KILL THE STRONGEST SWIMMER.

&&

$$

PLEASE VISIT THE FOLLOWING WEBSITE TO SHARE YOUR THOUGHTS ON THE
NEW RIP CURRENT HAZARD...

HTTP://WWW.WEATHER.GOV/SURVEY/NWS-SURVEY.PHP?CODE=RCVTECCHM
981 
WHUS42 KMHX 100748
CFWMHX

URGENT - IMMEDIATE BROADCAST REQUESTED
COASTAL HAZARD MESSAGE
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
348 AM EDT WED SEP 10 2014

...HIGH THREAT OF RIP CURRENTS TODAY NORTH OF CAPE HATTERAS...

.RESIDUAL LONG PERIOD SWELL COMBINED WITH NORTHERLY FLOW AND HIGH
ASTRONOMICAL TIDES WILL RESULT IN AN ENHANCED THREAT OF STRONG RIP
CURRENTS TODAY FOR THE BEACHES NORTH OF CAPE HATTERAS.

NCZ103-102000-
/O.CON.KMHX.BH.S.0016.140910T1200Z-140911T0000Z/
OUTER BANKS DARE-
348 AM EDT WED SEP 10 2014

...BEACH HAZARDS STATEMENT REMAINS IN EFFECT FROM 8 AM EDT THIS
MORNING THROUGH THIS EVENING...

* HAZARDS...HIGH THREAT OF RIP CURRENTS.

* LOCATION...NORTH OF CAPE HATTERAS.

* TIMING AND TIDES...THE MOST LIKELY TIME FOR DANGEROUS RIP
  CURRENTS IS A FEW HOURS EITHER SIDE OF LOW TIDE...WHICH WILL
  OCCUR AROUND 3 PM THIS AFTERNOON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

RIP CURRENTS ARE POWERFUL CHANNELS OF WATER FLOWING QUICKLY AWAY
FROM SHORE...WHICH OCCUR MOST OFTEN AT LOW SPOTS OR BREAKS IN THE
SANDBAR AND IN THE VICINITY OF STRUCTURES SUCH AS GROINS...
JETTIES AND PIERS. HEED THE ADVICE OF LIFEGUARDS AND THE BEACH
PATROL. PAY ATTENTION TO FLAGS AND POSTED SIGNS POSTED NEAR BEACH
ACCESS POINTS AND LIFEGUARD STATIONS.

IF YOU BECOME CAUGHT IN A RIP CURRENT...DO NOT PANIC. REMAIN CALM
AND BEGIN TO SWIM PARALLEL TO SHORE. ONCE YOU ARE AWAY FROM THE
FORCE OF THE RIP CURRENT...BEGIN TO SWIM BACK TO THE BEACH. DO
NOT ATTEMPT TO SWIM DIRECTLY AGAINST A RIP CURRENT...SINCE IT CAN
EXHAUST AND EVEN KILL THE STRONGEST SWIMMER.

&&

$$

PLEASE VISIT THE FOLLOWING WEBSITE TO SHARE YOUR THOUGHTS ON THE
NEW RIP CURRENT HAZARD...

HTTP://WWW.WEATHER.GOV/SURVEY/NWS-SURVEY.PHP?CODE=RCVTECCHM
363 
WHUS42 KMHX 101527
CFWMHX

URGENT - IMMEDIATE BROADCAST REQUESTED
COASTAL HAZARD MESSAGE
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
1127 AM EDT WED SEP 10 2014

...HIGH THREAT OF RIP CURRENTS WITH STRONG LONGSHORE CURRENT TODAY
NORTH OF CAPE HATTERAS...

.RESIDUAL LONG PERIOD SWELL COMBINED WITH NORTHERLY FLOW AND HIGH
ASTRONOMICAL TIDES WILL RESULT IN AN ENHANCED THREAT OF STRONG
RIP CURRENTS TODAY FOR THE BEACHES NORTH OF CAPE HATTERAS.

NCZ103-110000-
/O.CON.KMHX.BH.S.0016.000000T0000Z-140911T0000Z/
OUTER BANKS DARE-
1127 AM EDT WED SEP 10 2014

...BEACH HAZARDS STATEMENT REMAINS IN EFFECT UNTIL 8 PM EDT THIS
EVENING...

* HAZARDS...HIGH THREAT OF RIP CURRENTS AND STRONG NORTH TO SOUTH
  LONGSHORE CURRENT.

* LOCATION...NORTH OF CAPE HATTERAS.

* TIMING AND TIDES...THE MOST LIKELY TIME FOR DANGEROUS RIP 
  CURRENTS IS A FEW HOURS EITHER SIDE OF LOW TIDE...WHICH WILL 
  OCCUR AROUND 3 PM THIS AFTERNOON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

RIP CURRENTS ARE POWERFUL CHANNELS OF WATER FLOWING QUICKLY AWAY
FROM SHORE...WHICH OCCUR MOST OFTEN AT LOW SPOTS OR BREAKS IN THE
SANDBAR AND IN THE VICINITY OF STRUCTURES SUCH AS GROINS...
JETTIES AND PIERS. HEED THE ADVICE OF LIFEGUARDS AND THE BEACH
PATROL. PAY ATTENTION TO FLAGS AND POSTED SIGNS POSTED NEAR BEACH
ACCESS POINTS AND LIFEGUARD STATIONS.

IF YOU BECOME CAUGHT IN A RIP CURRENT...DO NOT PANIC. REMAIN CALM
AND BEGIN TO SWIM PARALLEL TO SHORE. ONCE YOU ARE AWAY FROM THE
FORCE OF THE RIP CURRENT...BEGIN TO SWIM BACK TO THE BEACH. DO
NOT ATTEMPT TO SWIM DIRECTLY AGAINST A RIP CURRENT...SINCE IT CAN
EXHAUST AND EVEN KILL THE STRONGEST SWIMMER.

STRONG LONGSHORE CURRENTS CAN SWEEP SWIMMERS AND SURFERS INTO RIP
CURRENTS...PIERS...JETTIES AND OTHER HAZARDOUS AREAS. IN MANY
CASES THE LONGSHORE CURRENT IS STRONG ENOUGH TO PREVENT SWIMMERS
FROM BEING ABLE TO KEEP THEIR FEET ON THE BOTTOM MAKING IT
DIFFICULT TO RETURN TO SHORE.

&&

$$

PLEASE VISIT THE FOLLOWING WEBSITE TO SHARE YOUR THOUGHTS ON THE
NEW RIP CURRENT HAZARD...

HTTP://WWW.WEATHER.GOV/SURVEY/NWS-SURVEY.PHP?CODE=RCVTECCHM
422 
WHUS42 KMHX 102004
CFWMHX

URGENT - IMMEDIATE BROADCAST REQUESTED
COASTAL HAZARD MESSAGE
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
404 PM EDT WED SEP 10 2014

...HIGH THREAT OF RIP CURRENTS WITH STRONG LONGSHORE CURRENT
TODAY NORTH OF CAPE HATTERAS...

.RESIDUAL LONG PERIOD SWELL COMBINED WITH NORTHERLY FLOW AND HIGH
ASTRONOMICAL TIDES WILL RESULT IN AN ENHANCED THREAT OF STRONG
RIP CURRENTS TODAY FOR THE BEACHES NORTH OF CAPE HATTERAS.

NCZ103-110815-
/O.EXT.KMHX.BH.S.0016.000000T0000Z-140912T0000Z/
OUTER BANKS DARE-
404 PM EDT WED SEP 10 2014

...BEACH HAZARDS STATEMENT NOW IN EFFECT THROUGH THURSDAY
EVENING...

* HAZARDS...HIGH THREAT OF RIP CURRENTS AND STRONG NORTH TO 
  SOUTH LONGSHORE CURRENT.

* LOCATION...NORTH OF CAPE HATTERAS THROUGH THIS EVENING. HIGH
  RISK CONTINUES THURSDAY...NORTH OF RODANTHE.

* TIMING AND TIDES...THE MOST LIKELY TIME FOR DANGEROUS RIP
  CURRENTS IS A FEW HOURS EITHER SIDE OF LOW TIDE...WHICH WILL
  OCCUR AROUND 4 PM THURSDAY AFTERNOON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

RIP CURRENTS ARE POWERFUL CHANNELS OF WATER FLOWING QUICKLY AWAY
FROM SHORE...WHICH OCCUR MOST OFTEN AT LOW SPOTS OR BREAKS IN THE
SANDBAR AND IN THE VICINITY OF STRUCTURES SUCH AS GROINS...
JETTIES AND PIERS. HEED THE ADVICE OF LIFEGUARDS AND THE BEACH
PATROL. PAY ATTENTION TO FLAGS AND POSTED SIGNS POSTED NEAR BEACH
ACCESS POINTS AND LIFEGUARD STATIONS.

IF YOU BECOME CAUGHT IN A RIP CURRENT...DO NOT PANIC. REMAIN CALM
AND BEGIN TO SWIM PARALLEL TO SHORE. ONCE YOU ARE AWAY FROM THE
FORCE OF THE RIP CURRENT...BEGIN TO SWIM BACK TO THE BEACH. DO
NOT ATTEMPT TO SWIM DIRECTLY AGAINST A RIP CURRENT...SINCE IT CAN
EXHAUST AND EVEN KILL THE STRONGEST SWIMMER.

STRONG LONGSHORE CURRENTS CAN SWEEP SWIMMERS AND SURFERS INTO RIP
CURRENTS...PIERS...JETTIES AND OTHER HAZARDOUS AREAS. IN MANY
CASES THE LONGSHORE CURRENT IS STRONG ENOUGH TO PREVENT SWIMMERS
FROM BEING ABLE TO KEEP THEIR FEET ON THE BOTTOM MAKING IT
DIFFICULT TO RETURN TO SHORE.

&&

$$

PLEASE VISIT THE FOLLOWING WEBSITE TO SHARE YOUR THOUGHTS ON THE
NEW RIP CURRENT HAZARD...

HTTP://WWW.WEATHER.GOV/SURVEY/NWS-SURVEY.PHP?CODE=RCVTECCHM
983 
WHUS42 KMHX 110022
CFWMHX

URGENT - IMMEDIATE BROADCAST REQUESTED
COASTAL HAZARD MESSAGE
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
822 PM EDT WED SEP 10 2014

...HIGH THREAT OF RIP CURRENTS EXPECTED THROUGH THURSDAY EVENING
NORTH OF RODANTHE...

.RESIDUAL LONG PERIOD SWELL COMBINED WITH HIGH ASTRONOMICAL TIDES
WILL RESULT IN AN ENHANCED THREAT OF STRONG RIP CURRENTS THURSDAY
FOR THE BEACHES NORTH OF RODANTHE.

NCZ103-111230-
/O.CON.KMHX.BH.S.0016.000000T0000Z-140912T0000Z/
OUTER BANKS DARE-
822 PM EDT WED SEP 10 2014

...BEACH HAZARDS STATEMENT REMAINS IN EFFECT THROUGH THURSDAY
EVENING NORTH OF RODANTHE...

* HAZARDS...HIGH THREAT OF RIP CURRENTS.

* LOCATION...BEACHES NORTH OF RODANTHE.

* TIMING AND TIDES...THE MOST LIKELY TIME FOR DANGEROUS RIP 
  CURRENTS IS A FEW HOURS EITHER SIDE OF LOW TIDE...WHICH WILL 
  OCCUR AROUND 4 PM THURSDAY AFTERNOON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

RIP CURRENTS ARE POWERFUL CHANNELS OF WATER FLOWING QUICKLY AWAY
FROM SHORE...WHICH OCCUR MOST OFTEN AT LOW SPOTS OR BREAKS IN THE
SANDBAR AND IN THE VICINITY OF STRUCTURES SUCH AS GROINS...
JETTIES AND PIERS. HEED THE ADVICE OF LIFEGUARDS AND THE BEACH
PATROL. PAY ATTENTION TO FLAGS AND POSTED SIGNS POSTED NEAR BEACH
ACCESS POINTS AND LIFEGUARD STATIONS.

IF YOU BECOME CAUGHT IN A RIP CURRENT...DO NOT PANIC. REMAIN CALM
AND BEGIN TO SWIM PARALLEL TO SHORE. ONCE YOU ARE AWAY FROM THE
FORCE OF THE RIP CURRENT...BEGIN TO SWIM BACK TO THE BEACH. DO
NOT ATTEMPT TO SWIM DIRECTLY AGAINST A RIP CURRENT...SINCE IT CAN
EXHAUST AND EVEN KILL THE STRONGEST SWIMMER.


&&

$$

PLEASE VISIT THE FOLLOWING WEBSITE TO SHARE YOUR THOUGHTS ON THE
NEW RIP CURRENT HAZARD...

HTTP://WWW.WEATHER.GOV/SURVEY/NWS-SURVEY.PHP?CODE=RCVTECCHM
208 
WHUS42 KMHX 110741
CFWMHX

URGENT - IMMEDIATE BROADCAST REQUESTED
COASTAL HAZARD MESSAGE
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
341 AM EDT THU SEP 11 2014

...HIGH THREAT OF RIP CURRENTS TODAY NORTH OF RODANTHE...

.RESIDUAL LONG PERIOD SWELL COMBINED WITH HIGH ASTRONOMICAL TIDES
WILL RESULT IN AN ENHANCED THREAT OF STRONG RIP CURRENTS TODAY FOR
THE BEACHES NORTH OF RODANTHE.

NCZ103-120000-
/O.CON.KMHX.BH.S.0016.000000T0000Z-140912T0000Z/
OUTER BANKS DARE-
341 AM EDT THU SEP 11 2014

...BEACH HAZARDS STATEMENT REMAINS IN EFFECT THROUGH THIS
EVENING...

* HAZARDS...HIGH THREAT OF RIP CURRENTS.

* LOCATION...BEACHES NORTH OF RODANTHE.

* TIMING AND TIDES...THE MOST LIKELY TIME FOR DANGEROUS RIP
  CURRENTS IS A FEW HOURS EITHER SIDE OF LOW TIDE...WHICH WILL
  OCCUR AROUND 4 PM THIS AFTERNOON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

RIP CURRENTS ARE POWERFUL CHANNELS OF WATER FLOWING QUICKLY AWAY
FROM SHORE...WHICH OCCUR MOST OFTEN AT LOW SPOTS OR BREAKS IN THE
SANDBAR AND IN THE VICINITY OF STRUCTURES SUCH AS GROINS...
JETTIES AND PIERS. HEED THE ADVICE OF LIFEGUARDS AND THE BEACH
PATROL. PAY ATTENTION TO FLAGS AND POSTED SIGNS POSTED NEAR BEACH
ACCESS POINTS AND LIFEGUARD STATIONS.

IF YOU BECOME CAUGHT IN A RIP CURRENT...DO NOT PANIC. REMAIN CALM
AND BEGIN TO SWIM PARALLEL TO SHORE. ONCE YOU ARE AWAY FROM THE
FORCE OF THE RIP CURRENT...BEGIN TO SWIM BACK TO THE BEACH. DO
NOT ATTEMPT TO SWIM DIRECTLY AGAINST A RIP CURRENT...SINCE IT CAN
EXHAUST AND EVEN KILL THE STRONGEST SWIMMER.

&&

$$

PLEASE VISIT THE FOLLOWING WEBSITE TO SHARE YOUR THOUGHTS ON THE
NEW RIP CURRENT HAZARD...

HTTP://WWW.WEATHER.GOV/SURVEY/NWS-SURVEY.PHP?CODE=RCVTECCHM

What forecasters said that day

The local office's own words before this beach hazards statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Newport/Morehead City, NC wrote its last area forecast discussion before this beach hazards statement went out at Sep 9, 2:00 PM EDT, 2 hours 20 minutes earlier.

Area forecast discussion, Sep 9, 2:00 PM EDT, 2 hours 20 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
200 PM EDT TUE SEP 9 2014

.SYNOPSIS...
LOW PRESSURE WILL MOVE SLOWLY OFF THE NORTH COAST THIS AFTERNOON AND
THEN MOVE WELL OFFSHORE TONIGHT. HIGH PRESSURE WILL THEN BUILD INTO
THE AREA LATE TONIGHT THROUGH THURSDAY. A COLD FRONT WILL APPROACH
FROM THE WEST LATE IN THE WEEK AND GRADUALLY MOVE THROUGH THE AREA
NEXT WEEKEND.

&&

.NEAR TERM /UNTIL 6 PM THIS EVENING/...
AS OF 12 PM TUESDAY...UPDATED TO INCREASE CLOUD COVER FOR MOST OF
AREA THIS AFTN AND LOWERED MAX TEMPS SEVERAL DEGS MOST INLAND AREAS.
SFC LOW OVER NRN OBX WILL MOVE SLOWLY OFF COAST THIS AFTN WITH
FRONTAL BNDRY LINGERING NE-SW JUST INLAND OF COAST UNTIL STRONG CAA
PUSHES IT OFF COAST WED. LINGING CHC POPS WILL SUFFICE FOR PCPN
THREAT THIS AFTN. CLOUD COVER AND WEAK CAA WILL KEEP TEMPS IN
MID-UPR 70S INLAND THIS AFTN.

/PREVIOUS DISCUSSION/
AS OF 650 AM TUESDAY...NO CHANGES TO PREVIOUS THINKING AS LOW
PRESSURE VICINITY OF HIGHWAY 17 CONTINUES TO TRACK SLOWLY
NORTHEAST ALONG A STALLED FRONT AND IS FORECAST TO BE JUST
OFFSHORE OF THE NORTHERN OUTER BANKS AROUND 00Z THIS EVENING. THE
AXIS OF HEAVIEST RAINS WAS OCCURRING ALONG THE IMMEDIATE COAST
EARLY THIS MORNING AND WILL SHIFT OFFSHORE BEFORE NOON. WILL
CONTINUE TO INDICATE A GRADIENT OF PRECIPITATION ACROSS EASTERN NC
TODAY WITH THE WETTEST CONDITIONS ALONG THE COAST AND CONDITIONS
BECOMING DRIER INLAND. GUIDANCE SUGGESTS THAT RAIN CHANCES WILL
REALLY BEGIN TO DECREASE AFTER 18Z AND THE NEW FORECAST WILL
CONTINUE TO REFLECT THIS TREND. BRIEF LOCALLY HEAVY DOWNPOURS WILL
BE POSSIBLE ALONG THE COAST THIS MORNING BUT ADDITIONAL RAINFALL
AMOUNTS ARE NOT EXPECTED TO BE SUFFICIENT TO PRODUCE FLOODING.
WILL FOLLOW THE COOLER GUIDANCE FOR HIGHS DUE TO EXTENSIVE CLOUDS
AND PRECIPITATION WITH READINGS IN THE LOWER 80S EXPECTED.

&&

.SHORT TERM /6 PM THIS EVENING THROUGH 6 AM WEDNESDAY/...
AS OF 350 AM TUESDAY...THE LOW WILL BE MOVING WELL OFF OF THE
COAST TONIGHT WITH THE FLOW COMING AROUND TO THE NORTHWEST
LEADING TO MUCH DRIER CONDITIONS. HEAVE GRADUALLY TAPERED OFF
PRECIPITATION CHANCES BUT MAY NOT BE FAST ENOUGH AS BEGINNING TO
DOUBT MUCH IF ANY PRECIPITATION OCCURS AFTER 06Z. PLEASANTLY
COOLER TEMPERATURES ARE EXPECTED WITH LOWS INLAND 65 TO 70 AND
LOWER 70S BEACHES.

&&

.LONG TERM /WEDNESDAY THROUGH MONDAY/...
AS OF 315 AM TUE...THE SFC LOW WILL CONTINUE LIFT OFF THE DELMARVA
COAST WEDNESDAY...AS SHORTWAVE RIDGING AND WEAK SFC HIGH BUILD IN
THROUGH THU. MAINLY DRY CONDITIONS EXPECTED WED BUT COULD POSSIBLY
SEE ISOLATED WRAP-AROUND SHOWERS ALONG THE COAST AS THE LOW
DEPARTS THE AREA. ONLY ISOLATED SEA BREEZE TYPE DIURNAL CONVECTION
POSSIBLE THU AS SHORTWAVE RIDGE SUPPRESSES MOST CONVECTION. RISING
THICKNESS WILL RESULT IN HIGH TEMPS MODERATING TO AT OR SLIGHTLY
ABOVE NORMAL WED/THU...GENERALLY HIGHS IN THE LOWER TO UPPER 80S.

A BROAD UPPER TOUGH WILL RESIDE OVER THE EASTERN 2/3RDS OF NORTH
AMERICA LATE IN THE WEEK AND EARLY NEXT WEEK WITH SEVERAL
SHORTWAVE TROUGHS MOVING THROUGH THE CYCLONIC FLOW ALOFT. THE
FIRST SHORTWAVE DAMPENS QUICKLY AS IT...AND THE ATTENDANT SFC LOW
PRES SYSTEM...LIFTS INTO EASTERN CANADA. A TRAILING COLD FRONT WILL
APPROACH THE REGION THU NIGHT AND FRI BUT MODELS HAVE BEEN REALLY
STRUGGLING WITH JUST HOW QUICKLY THE FRONT WILL PUSH ACROSS THE
REGION. THE SLOWER SOLUTION DEPICTED BY THE ECMWF/CMC/UKMET AND
ECENS MEAN IS FAVORED BY WPC AND CONTINUE TO FAVOR THAT SOLUTION
FRI THROUGH THE WEEKEND. 00Z MODELS NOW SHOW BOUNDARY STALLING
ACROSS THE AREA OVER THE WEEKEND...POSSIBLY INTO EARLY NEXT
WEEK...WITH WEAK WAVES DEVELOPING ALONG IT. HOWEVER CONFIDENCE
REMAINS VERY LOW IN ANYONE SOLUTION AS EVEN THE FAVORED MODELS
HAVE HAD LITTLE RUN TO RUN CONSISTENCY. THE TIMING AND STRENGTH OF
SUBSEQUENT SHORTWAVES MOVING THROUGH THE UPPER TROUGH WILL
ULTIMATELY DETERMINE WHEN AND HOW QUICKLY THE FRONT WILL PUSH
THROUGH THE REGION. WILL CONTINUE CHANCE POPS FRI INTO EARLY NEXT
WEEK WITH BELOW NORMAL TEMPS.

&&

.AVIATION /18Z TUESDAY THROUGH SATURDAY/...
SHORT TERM /THROUGH 18Z WEDNESDAY/...
AS OF 1250 PM TUESDAY...WEAK CAA WITH MOIST LOW LVLS IN WAKE OF SFC
LOW SLOWLY MOVING OFF N COAST WILL KEEP IFR CIGS AT KPGV AND KISO
THIS AFTN WITH MVFR KEWN AND KOAJ. CIGS WILL GRADUALLY IMPROVE TO
MVFR/VFR EARLY EVENING...BUT WDSPRD IFR EXPECTED TO REDEVELOP
OVERNIGHT INTO WED MORNING AS DRY AIR WILL HOLD OFF UNTIL DURING THE
DAY WED. PATCHY LIGHT SHRA PSBL THIS AFTN BUT NOT EXPECTED TO AFFECT
VSBYS.

LONG TERM /WEDNESDAY THROUGH SATURDAY/...
AS OF 315 AM TUE...LINGERING SUB-VFR CONDITIONS POSSIBLE EARLY WED
AS SFC LOW CONTINUES TO LIFT NE. PRED VFR CONDITIONS EXPECTED TO
RETURN BY EARLY WED AFTERNOON AND CONTINUE THROUGH THURSDAY. SCT
CONVECTION POSSIBLE FRI INTO SAT AS A COLD FRONT APPROACHES THE
AREA...BUT MODELS ARE HANDLING THE TIMING OF THE FRONT VERY POORLY
AND CONFIDENCE IN THE FORECAST LATE IN THE PERIOD REMAINS LOW.

&&

.MARINE...
SHORT TERM /THROUGH TONIGHT/...
AS OF 12 PM TUESDAY...NO CHANGES WITH UPDATE. SFC LOW NEAR NRN OBX
WILL SLOWLY MOVE OFF TO NE THIS AFTN BUT FRONTAL BNDRY WILL REMAIN
NEARLY STNRY NE-SW JUST INLAND OF COAST. SW WINDS 15-20 KT WILL
AFFECT MAINLY NRN AND CENTRAL WATERS WITH SEAS 4-6 FT.

/PREVIOUS DISCUSSION/
AS OF 650 AM TUESDAY...STILL OBSERVING 5 FT SEAS OVER THE
NORTHERN WATERS EARLY THIS MORNING. THE GUIDANCE CONTINUES TO
INDICATE THAT AS LOW PRESSURE TRACKS SLOWLY NORTHEAST ACROSS
EASTERN NC TODAY IT WILL PRODUCE VEERING FLOW FROM SOUTHEAST TO
SOUTHWEST INCREASING TO 15 TO 20 KT WITH A FEW GUSTS TO 25 KT. THUS
HAVE DECIDED TO ISSUE A SMALL CRAFT ADVISORY FOR THE CENTRAL AND
NORTHERN WATERS THROUGH EARLY THIS EVENING MAINLY FOR 4 TO 6 FT
SEAS WHICH ARE SUPPORTED BY BOTH THE SWAN AND WAVE WATCH WAVE
MODELS. AS THE LOW MOVES OFFSHORE TONIGHT THE FLOW WILL COME
AROUND TO THE NORTHWEST AND DIMINISH TO 10 TO 15 KT WHICH WILL
WILL RESULT IN SEAS SUBSIDING TO 2 TO 4 FT.

LONG TERM /WEDNESDAY THROUGH SATURDAY/...
AS OF 315 AM TUE...THE SFC LOW WILL CONTINUE LIFT OFF THE DELMARVA
COAST WEDNESDAY...AS TRAILING COLD FRONT CONTINUES TO MOVE THROUGH
THE OUTER WATERS EARLY WEDNESDAY. N/NW WINDS 5-15KT WED VEERING
GRADUALLY THOUGH THE DAY...WITH SEAS 2-5FT HIGHEST NORTH OF
HATTERAS IN NORTHERLY FLOW AND BACK SWELL BEHIND DEPARTING SFC
LOW. WINDS GENERALLY LESS THAN 10KT WILL CONTINUE WED NIGHT INTO
EARLY THU...BECOMING S/SW 10-15KT BY LATE THU AFTERNOON AHEAD OF
ANOTHER APPROACHING COLD FRONT. A STRONG COLD FRONT WILL APPROACH
THE WATERS FRI...BUT STILL QUITE A BIT OF UNCERTAINTY REGARDING
THE TIMING WITH THE GFS STILL MUCH FASTER THAN THE ECMWF. THOUGH
MODELS NOW SHOW BOUNDARY POSSIBLY STALLING ACROSS THE WATERS
THROUGH THE WEEKEND...POSSIBLY INTO EARLY NEXT WEEK...WITH WEAK
WAVES DEVELOPING ALONG IT. WILL CONTINUE TO FOLLOW WPC GUIDANCE
WHICH FLOWS THE SLOWER ECMWF/CMC/UKMET BLEND. MODERATE TO STRONG
N/NE PROBABLE BEHIND THE FRONT...WHENEVER IT EVENTUALLY MOVES
THROUGH THE WATERS...WITH STRONG HIGH PRES BUILDING IN FROM THE
NORTH.

&&

.MHX WATCHES/WARNINGS/ADVISORIES...
NC...NONE.
MARINE...SMALL CRAFT ADVISORY UNTIL 7 PM EDT THIS EVENING FOR AMZ152-
     154.
     SMALL CRAFT ADVISORY UNTIL 7 PM EDT THIS EVENING FOR AMZ150.

&&

SYNOPSIS...JME
NEAR TERM...JBM/JME
SHORT TERM...JME
LONG TERM...SK/CQD
AVIATION...JBM/CQD
MARINE...JBM/JME/CQD
Hazardous weather outlook, Sep 9, 11:50 AM EDT, 4 hours 30 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
1150 AM EDT TUE SEP 9 2014

NCZ029-044>047-079>081-090>094-101600-
MARTIN-PITT-WASHINGTON-TYRRELL-MAINLAND DARE-GREENE-BEAUFORT-
MAINLAND HYDE-DUPLIN-LENOIR-JONES-CRAVEN-PAMLICO-
1150 AM EDT TUE SEP 9 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN NORTH CAROLINA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

NCZ103-104-101600-
OUTER BANKS DARE-OUTER BANKS HYDE-
1150 AM EDT TUE SEP 9 2014

...BEACH HAZARDS STATEMENT IN EFFECT UNTIL 8 PM EDT THIS EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN NORTH CAROLINA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   BEACH HAZARDS STATEMENT.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

NCZ095-101600-
CARTERET-
1150 AM EDT TUE SEP 9 2014

...BEACH HAZARDS STATEMENT IN EFFECT THROUGH THIS EVENING NORTH OF
CAPE LOOKOUT...
...MODERATE RIP CURRENT RISK IN EFFECT THROUGH THIS EVENING SOUTH
OF CAPE LOOKOUT...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN NORTH CAROLINA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   BEACH HAZARDS STATEMENT.
   MODERATE RIP CURRENT RISK.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

NCZ098-101600-
ONSLOW-
1150 AM EDT TUE SEP 9 2014

...MODERATE RIP CURRENT RISK IN EFFECT THROUGH THIS EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN NORTH CAROLINA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   MODERATE RIP CURRENT RISK.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

In the hours before

Local storm report, Sep 9, 12:11 PM EDT, 4 hours 9 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
1211 PM EDT TUE SEP 09 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0445 PM     TORNADO          1 E GREENEVERS          34.83N  77.90W
09/08/2014                   DUPLIN             NC   EMERGENCY MNGR

            *** 1 INJ *** STORM SURVEY CONFIRMED EF2 TORANDO
            DAMAGE. THREE STRUCTURES ALONG PASTURE BRANCH ROAD WERE
            DAMAGED OR DESTROYED.

&&

CORRECTED EVENT TIME...LOCATION...EVENT...REMARKS

EVENT NUMBER MHX1400530

SEK

The office that day

Everything else NWS Newport/Morehead City, NC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 8, 8:13 PM EDTTornado WarningMHXCraven, Jones, Pamlico12 min
Sep 8, 8:31 PM EDTSpecial Weather StatementMHXCarteret, Pamlico59 min
Sep 8, 9:06 PM EDTSpecial Weather StatementMHXDuplin, Greene, Lenoir54 min
Sep 8, 9:36 PM EDTAreal Flood AdvisoryMHXCarteret, Craven, Pamlico3 hr
Sep 9, 12:09 AM EDTTornado WarningMHXDare, Hyde36 min
Sep 9, 3:24 AM EDTSmall Craft AdvisoryMHX16 hr
Sep 9, 11:25 AM EDTBeach Hazards StatementMHX9 hr

Nearby

Beach Hazards Statements in North Carolina, 2014Every beach hazards statement in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.